Alert archive / Ohio / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 152, NWS Wilmington, OH

June 25, 2008Butler County, Ohio

NWS Wilmington, OH issued this severe thunderstorm warning at Jun 25, 2008, 3:58 PM EDT for Butler County, Ohio. It was in force for 62 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 25, 2008, 3:58 PM EDT (19:58 UTC)
Expired
Jun 25, 2008, 5:00 PM EDT
In force
62 min
Issued by
NWS Wilmington, OH
Area
Storm-based polygon

County Butler County, OH

The radar

The Cincinnati radar (KILN), 65 km from the middle of the area, began a volume at 19:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 25, 4:00 PM EDTTSTM WND DMGOxford, OH3 TO 4 FOOT DIAMETER TREES DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.0 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2008-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2008-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 84 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1691 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
84 m²/s²
0-3 km storm-relative helicity
84 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 1:49 PM EDT, 2 hours 9 minutes earlier.

Area forecast discussion, Jun 25, 1:49 PM EDT, 2 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
149 PM EDT WED JUN 25 2008

.SYNOPSIS...
HIGH PRESSURE OVER THE UPPER OHIO VALLEY WILL SLOWLY DRIFT
SOUTHEAST THROUGH THURSDAY. UNIFORM UPPER LEVEL FLOW FROM THE WEST
WILL LET A NUMBER OF DISTURBANCES CROSS THROUGH THE OHIO VALLEY
THROUGH THE BEGINNING OF THE WEEKEND. A COLD FRONT WILL CROSS THE
REGION ON SATURDAY NIGHT...USHERING IN COOLER AND DRIER AIR FOR
THE LATTER HALF OF THE WEEKEND.

&&

.NEAR TERM /THROUGH TONIGHT/...
TEMPS TODAY SHOULD REACH THE MID 60S OVER THE N TO THE UPPER 60S
IN THE SW. GUIDANCE AND PREVIOUS FCST HAD THIS IN HAND AND CLOUD
COVER SHOULD AND POSSIBLE PRECIP WOULD BE THE ONLY LIMITING FACTOR
FOR TEMPS THIS AFTERNOON.

&&

.SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...
NAM IS OVERDONE WITH THE SHARP AMPLIFICATION OF THE H5 TROUGH AND
SUBSEQUENT SFC LOW DEVELOPED OVER WRN LERI IN THE 0-6Z TIME FRAME.
HOWEVER...THE SOLUTION OF A LINE OF THUNDERSTORMS AND A BIT MORE
CONVECTION FIRING ALONG AN OUTFLOW ALONG IT TO THE S IS NOT
UNREASONABLE. UPPER LEVEL TROUGH WILL STILL CONTINUE TO WEAKEN
OVERNIGHT AS IT STRETCHES OVER CWA AND OHVLY...LEADING TO AT LEAST
A SLIGHT CHANCE OF STORMS OVERNIGHT FOR ALL OF CWA.

ZONAL FLOW WITH EMBEDDED S/WS WILL BE HARD TO PEG WHERE/WHEN
CONVECTION FIRES ALONG IT FOR THE NEXT SEVERAL DAYS. A GRADUAL
INCREASE IN HIGH TEMPS AND SLIGHTLY QUICKER RISE IN OVERNIGHT LOWS
DUE TO INCREASED MOISTURE ON SW WINDS IS IN ORDER FOR THE FCST.

COULD NOT LIMIT SHOWERS OUTSIDE OF ANY ONE PERIOD DUE TO THE QUICK
UPPER LEVEL FLOW AND NEBULOUS POSITIONING OF S/WS THAT WILL BE
SPARKING ACTIVITY.

TEMPS GENERALLY FOLLOWED MOS GUIDANCE AND REMAINED WITHIN A FEW
DEGREES OF PREVIOUS FORECAST.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
STRONG H5 UPPER LOW TRAVELS FROM UPPER MIDWEST AND A SFC COLD
FRONT CROSSES THE OHIO VALLEY SATURDAY NIGHT. AHEAD OF THIS FRONT
THERE SHOULD BE A BIT MORE SHOWER AND THUNDERSTORM ACTIVITY. AFTER
FROPA...TEMPS WILL COOL DOWN QUITE A BIT AND I HAD TO ADD A CHANCE
FOR COLD POOL SHOWERS OVER THE NRN HALF OF FCST AREA SUN NIGHT AND
THE NE THIRD ON MON WHERE PREV FCST WAS DRY. TEMPS ALREADY WERE
TAKING INTO ACCOUNT THE COOLER AIRMASS BEING ADVECTED IN SO NO BIG
CHANGES WERE MADE TO THE EXTENDED OUTSIDE OF QUICKENING THE TIMING
OF THE COLD FRONT SLIGHTLY AND INTRODUCING COLD POOL SHOWERS.

&&

.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
ISOLD SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS PORTIONS OF THE
OHIO VALLEY INTO THE EVENING. VFR CONDITIONS WILL PREVAIL ACROSS
ALL THE SOUTHERN TERMINALS OVERNIGHT AND INTO THURSDAY. ENERGY
FROM AN UPPER LEVEL DISTURBANCE WILL MAKE VCTS POSSIBLE AT
CMH...LCK...ILN...AND DAY. THE MAJORITY OF THE FORCING SUPPORTIVE
OF ACTIVITY WILL REMAIN NORTH OF THE TERMINALS...ALTHOUGH VCTS
ALONG ITS SOUTHERN FRINGES CAN BE EXPECTED INTO THE EVENING.

OVERNIGHT...ANOTHER DISTURBANCE MOVES THROUGH TO THE NORTH OF THE
TERMINALS...BRINGING OVERNIGHT VCSH/CB AT CMH AND LCK. A SCT-BKN CLOUD
DECK AT 10-15KFT WILL BUILD IN ACROSS THE TERMINALS THROUGH THE
LATE MORNING ON THURSDAY.

OUTLOOK...THUNDERSTORMS POSSIBLE THURSDAY NIGHT THROUGH SUNDAY.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.

&&

SYNOPSIS...FRANKS
NEAR TERM...
SHORT TERM...FRANKS
LONG TERM...FRANKS
AVIATION...WOODRUM
Hazardous weather outlook, Jun 25, 5:17 AM EDT, 10 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
517 AM EDT WED JUN 25 2008

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-260930-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE-
SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-
FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-
FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-
HIGHLAND-ADAMS-PIKE-SCIOTO-
517 AM EDT WED JUN 25 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A COLD FRONT WILL CROSS THE REGION LATE SATURDAY. SHOWERS AND
THUNDERSTORMS AHEAD OF IT AND ALONG IT MAY PRODUCE DAMAGING WIND
OR LARGE HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jun 25, 3:47 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
347 PM EDT WED JUN 25 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0346 PM     TSTM WND DMG     VANDALIA                39.88N 84.19W
06/25/2008                   MONTGOMERY         OH   TRAINED SPOTTER

            LARGE TREE LIMBS DOWN

&&

HAWBLITZEL

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 3:14 PM EDTSevere Thunderstorm WarningILNMiami, Montgomery, Preble46 min
Jun 25, 3:55 PM EDTSevere Thunderstorm WarningILNClark, Greene, Miami, Montgomery65 min
Jun 25, 3:58 PM EDTSevere Thunderstorm WarningILNMontgomery, Preble62 min
Jun 25, 4:36 PM EDTAreal Flood AdvisoryILNClark, Greene, Miami, Montgomery114 min
Jun 25, 4:41 PM EDTSevere Thunderstorm WarningILNGreene, Warren64 min
Jun 25, 5:08 PM EDTSevere Thunderstorm WarningILNClinton, Fayette, Greene, Madison67 min
Jun 25, 6:45 PM EDTAreal Flood AdvisoryILNClinton, Fayette90 min
Jun 25, 7:01 PM EDTSevere Thunderstorm WarningILNAuglaize, Mercer59 min
Jun 25, 7:20 PM EDTTornado WarningILNAuglaize, Mercer40 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.